Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 4, NWS Marquette, MI

May 28, 2012Dickinson County, Marquette County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at May 28, 2012, 6:38 PM CDT for Dickinson County, Marquette County, Michigan. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2012, 6:38 PM CDT (23:38 UTC)
Expired
May 28, 2012, 7:15 PM CDT
In force
37 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dickinson County, MI, Marquette County, MI

The radar

The Marquette radar (KMQT), 51 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 12:54 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
1757 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

176 
WUUS53 KMQT 282338
SVRMQT
MIC043-103-290015-
/O.NEW.KMQT.SV.W.0004.120528T2338Z-120529T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
638 PM CDT MON MAY 28 2012

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DICKINSON COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...
  WEST CENTRAL MARQUETTE COUNTY IN NORTH CENTRAL UPPER MICHIGAN...

* UNTIL 715 PM CDT/815 PM EDT/

* AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CHANNING...OR 16 MILES EAST OF CRYSTAL FALLS...AND MOVING NORTHEAST
  AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WITCH LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4611 8812 4619 8812 4641 8789 4622 8761
      4604 8799
TIME...MOT...LOC 2338Z 225DEG 32KT 4617 8798
WIND...HAIL 60MPH 1.00IN

$$

MCB
1 follow-up statement
458 
WWUS53 KMQT 282355
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
755 PM EDT MON MAY 28 2012

MIC043-103-290015-
/O.CON.KMQT.SV.W.0004.000000T0000Z-120529T0015Z/
DICKINSON MI-MARQUETTE MI-
655 PM CDT MON MAY 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MARQUETTE AND NORTHERN DICKINSON COUNTIES UNTIL 715 PM CDT/815 PM
EDT/...

AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF WITCH LAKE...OR 21 MILES SOUTHWEST OF ISHPEMING...MOVING
NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL MARQUETTE AND NORTH CENTRAL          
  DICKINSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4621 8807 4624 8804 4641 8789 4622 8761
      4610 8787
TIME...MOT...LOC 2355Z 225DEG 32KT 4626 8785
WIND...HAIL 60MPH 1.00IN

$$

MCB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 6:38 PM CDT, 0 minutes earlier.

Area forecast discussion, May 28, 6:38 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
738 PM EDT MON MAY 28 2012

.SYNOPSIS...
ISSUED AT 450 PM EDT MON MAY 28 2012
WV IMAGERY AND RUC ANALYSIS INDICATED A MID/UPPER LEVEL LOW OVER NW
NORTH DAKOTA RESULTING IN SW FLOW FROM THE CNTRL PLAINS TO THE NRN
GREAT LAKES. AT THE SFC...A BROAD AREA OF LOW PRES EXTENDED FROM SE
MANITOBA TO LAKE SUPERIOR WITH A COLD FRONT EXTENDING FROM CNTRL LAKE
SUPERIOR INTO CNTRL WI AND ERN IA. CLUSTERS OF STRONG TSRA HAVE
DEVELOPED AHEAD OF THE COLD FRONT OVER NE WI INTO S CNTRL UPPER MI
WHERE A SVR WATCH HAS BEEN ISSUED. LAKE BREEZE BOUNDARIES OFF OF LAKE
SUPERIOR HAVE PUSHED QUICKLY THROUGH NW AND N CNTRL UPPER MI.
ADDITIONAL TSRA HAD DEVELOPED ALONG AND OVER THE LK BREEZE AND MOVED
THROUGH N CNTRL UPPER MI INTO LAKE SUPERIOR. ANOTHER AREA OF TSRA HAD
DEVELOPED FROM DLH TO STC AHEAD OF A TRAILING SHRTWV TROUGH.
&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 450 PM EDT MON MAY 28 2012

LATE THIS AFTERNOON AND TONIGHT...WITH SBCAPE VALUES INTO THE
1000-1500 J/KG RANGE AHEAD OF NE MOVING SHRA/TSRA...EXPECT
CONTINUING SVR POTENTIAL FROM ESC TO ERY THROUGH 00Z. THE MAIN
HAZARD WILL CONTINUE TO BE DAMAGING WIND GUSTS. EXPECT THE SHRA/TSRA
OVER THE EAST HALF TO DIMINISH/END OVER THE CNTRL/EAST LATER THIS
EVENING AS THE INITIAL FRONT/TROUGH MOVES THROUGH THE AREA AND
SLIGHTLY DRIER AIR MOVES IN. HOWEVER...PER RADAR/SATELLITE TRENDS
EXPECT SCT SHRA/TSRA TO MOVE INTO THE WRN CWA LATER THIS EVENING AND
LIFT OVER LAKE SUPERIOR LATE TONIGHT.

TUESDAY...GOING FCST LOOKS ON TRACK WITH THICKENING CLOUDS AND
INCREASING SCT INSTABILITY SHRA BY AFTN AS THE MID/UPPER TROUGH AXIS
SETTLES CLOSE BY. HINT OF ANOTHER SHORTWAVE TROUGH ROTATING THROUGH
SHOULD ALSO BOOST SHRA CHANCES. WITH VERY LIMITED INSTABILITY
(SBCAPE VALUES AOB 200 J/KG) EXPECTED...NO TSRA WERE MENTIONED AT
THIS TIME.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 450 PM EDT MON MAY 28 2012

TUES NIGHT THROUGH THURSDAY...SHOWERS SHOULD DEVELOP TUES AFTN
ASSOCIATED WITH STEEP LLVL LAPSE RATES AND SHORTWAVE ROTATING
THROUGH. EXPECT THESE SHOWERS TO DIMINISH TOWARDS THE START OF THE
PERIOD...ESPECIALLY OVER THE ERN CWA AS MUCH OF THE UPPER LEVEL
DYNAMICS SHIFT TO THE NE OF THE CWA. WITH THAT BEING SAID...EXPECT
SCATTERED SHOWERS TO LINGER OVER THE WRN THIRD OF THE CWA DURING THE
EVENING AS THE SFC TROUGH SLIDES S ACROSS THE AREA. THE WRN THIRD
WILL BE UNDER THE STRONGER FORCING FROM THE H925-850 TROUGH AND
DEEPER MOISTURE. THUS...HAVE BUMPED POPS UP TO CHANCES AND LINGERED
THROUGH MUCH OF THE NIGHT OVER THE FAVORED HIGHER TERRAIN LOCATIONS
FAVORED BY NW WINDS. HIGH RES MODEL RUNS PICK UP ON THIS FAIRLY WELL
AND HAVE FOLLOWED THE TRENDS...ALTHOUGH POPS MAY END UP NEEDING TO
BUMPED UP FURTHER. HAVE PUT SLIGHT POPS IN FARTHER EAST NEAR LK
SUPERIOR DURING THE OVERNIGHT HOURS DUE TO THE LIGHT UPSLOPE FLOW
AND FRICTIONAL CONVERGENCE. EXPECT THESE SHOWERS TO TO LINGER INTO
THE FIRST PART OF WED MORNING...BEFORE DRIER AIR ARRIVES.

UPPER TROUGH OVER ERN CANADA WILL PIVOT THROUGH ON WED...WHILE SFC
HIGH PRESSURE MOVES OVER THE AREA ON WED AND REMAINS THROUGH THURS.
THE DRIER AIR WITH THE HIGH PRESSURE WILL LEAD TO DECREASING CLOUDS
FROM WEST TO EAST FROM MID MORNING ON. SHOULD SEE SOME SCT CLOUDS
REDEVELOP WITH LINGERING MOISTURE AND DIURNAL HEATING AWAY FROM LK
SUPERIOR BUT THEN DIMINISH WITH THE INCREASING DRY AIR. FAIRLY COLD
CANADIAN AIR ALOFT WITH H850 TEMPS AROUND -2C OVER THE AREA AROUND
MID DAY THEN GRADUALLY WARM INTO THE LOWER SINGLE DIGITS IN THE
AFTN. THIS SHOULD LEAD TO WELL BELOW NORMAL HIGHS ACROSS THE
AREA ON WED. DID TWEAK TEMPS UP SLIGHTLY FROM THE GOING FORECAST
OVER THE INTERIOR W WHERE THE MOST SUN WILL LIKELY BE HAD.
MEANWHILE...COOL NNW FLOW OFF LK SUPERIOR WILL CAUSE TEMPS TO
STRUGGLE TO REACH 50 FROM MARQUETTE EASTWARD ALONG THE SHORELINE.

LOOKS LIKE A GOOD POTENTIAL OF FROST ON WED NIGHT UNDER MOSTLY CLEAR
SKIES. PWATS ARE AROUND 30 PERCENT OF NORMAL...LIGHT WINDS UNDER THE
HIGH...AND COOL DAYTIME TEMPS ON WED SHOULD LEAD TO A COLD NIGHT
ACROSS THE CWA. EXPECT TEMPS TO FALL INTO THE UPPER 20S AND LOWER
30S AWAY FROM THE GREAT LKS. DID BUMP UP FROST MENTION TO AREAS
OVER THE INTERIOR WEST AND PORTIONS OF THE EAST.

SHORTWAVE MOVING OUT OF THE ROCKIES ON WED NIGHT WILL AMPLIFY AN
UPPER WAVE OVER THE PLAINS STATES ON THURS AND LEAD TO A LOW
DEVELOPING OVER THE CNTRL/SRN PLAINS. NAM/GFS HINTING AT SOME
DIURNAL CU DEVELOPING OVER INLAND AREAS ON THURS...ESPECIALLY ALONG
THE LK BREEZE AREAS AND DID TRY TO SHOW SOME INCREASED CLOUD COVER
IN THOSE AREAS. OTHERWISE...HIGH PRESSURE WILL BE IN CONTROL AND
LEAD TO LK BREEZES DEVELOPING OFF BOTH LK SUPERIOR/MI.

FOR THE EXTENDED /THURSDAY NIGHT THROUGH NEXT MONDAY/...

EXTENDED FORECAST LOOKS TO BE MORE SIMILAR TO LATE WINTER AND EARLY
SPRING THAN THE FIRST PART OF JUNE. LOW DEVELOPING IN THE CNTRL/SRN
PLAINS ON THURS WILL MOVE NE THROUGH THE OHIO RIVER VALLEY ON FRIDAY
AND THE EASTERN GREAT LKS ON SAT. 00Z ECMWF NOT AS WRAPPED UP AND
FARTHER N THAN 00Z GEM/GFS. AFTER LOOKING AT THEIR ENS MEANS...A
GENERAL CONSENSUS SEEMS REASONABLE AND WILL FOLLOW THAT FOR THE
MOVEMENT OF THE LOW. THIS TRACK WILL BRUSH THE CWA AND COULD SEE
SOME SHOWERS OVER THE ERN PART OF THE CWA ON FRI NIGHT...BUT MAINLY
EXPECT MID-HIGH CLOUDS OVER MUCH OF THE CWA.

SFC RIDGE WILL MOVE OVER THE CWA ON SUN IN ASSOCIATION WITH HIGH
PRESSURE OVER THE CNTRL PLAINS AND BUILDING UPPER RIDGE OVER THE
CNTRL CONUS. THIS RIDGE WILL SHIFT E ON MON AS SFC LOW DROPS OUT OF
THE CANADIAN ROCKIES AND COLD FRONT MOVES THROUGH THE DAKOTAS. 12Z
GFS HAS PUSHED THIS THROUGH MUCH FASTER AND WILL FOLLOW MORE
CONSISTENT ECMWF. IT SHOWS H850-700 Q-VECTOR CONV AND MOISTURE
MOVING THROUGH MON...WHICH WARRANTS MENTIONING A CHANCE OF PCPN.
&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 736 PM EDT MON MAY 28 2012

AFTER PASSAGE OF COLD FRONT AND ASSOCIATED SHRA/TSRA...ALL TAF SITES
HAVE SINCE LIFTED TO VFR CONDITIONS...WITH A FEW LINGERING SHRA/TSRA
TO THE WEST OF KIWD. MAIN CONCERN DURING TAF PERIOD WILL BE THE
POTENTIAL FOR FOG AT KCMX AND KSAW. MOIST AIR ALONG WITH UPSLOPE
WESTERLY WINDS AT CMX...AND UPSLOPE NORTHERLY WINDS AT KSAW...COULD
BE ENOUGH TO DROP CIGS AND VIS DOWN TO IFR CONDITIONS FOR A WHILE.
UNFORTUNATELY MODELS DO NOT HAVE GOOD HANDLE ON THIS...SO
AMENDMENTS MAY BE NECESSARY. KSAW WILL SEE A WIND SHIFT TO THE WEST
SHORTLY AFTER WHICH SHOULD HELP TO CLEAR THEM OUT. MIXING AND GUSTY
WINDS WILL HELP TO CLEAR OUT KCMX BY DAYBREAK TOMORROW. ANOTHER
CHANCE FOR RAIN SHOWERS WILL AFFECT KIWD AND KSAW DURING THE
AFTERNOON...HOWEVER TIMING AND LOCATION OF SET UP IS STILL UNCERTAIN
SO HAVE GONE WITH VCSH AT THIS TIME. &&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 450 PM EDT MON MAY 28 2012

EXPECT WINDS TO SHIFT SOUTHWEST TO WEST WINDS TO 25 KTS IN THE WAKE
OF A TROUGH/FRONTAL PASSAGE...ESPECIALLY OVR WRN AND NCNTRL LAKE
SUPERIOR AROUND ISLE ROYALE AND THE KEWEENAW PENINSULA. WINDS
VEERING NORTHWEST TUE NIGHT BEHIND A SECONDARY COLD FRONT COULD THEN
REMAIN GUSTY TO NEAR 30 KTS OVER EASTERN LK SUPERIOR TUE NIGHT INTO
WEDNESDAY MORNING. WINDS WILL DIMINISH LATER WEDNESDAY AS HIGH
PRESSURE BUILDS BACK OVER THE AREA.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SYNOPSIS...JLB
SHORT TERM...JLB
LONG TERM...TITUS
AVIATION...JMW
MARINE...JLB
Hazardous weather outlook, May 28, 3:19 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
419 PM EDT MON MAY 28 2012

MIZ001>007-009>014-084-085-291200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
419 PM EDT MON MAY 28 2012 /319 PM CDT MON MAY 28 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. THERE IS
A POTENTIAL OF DAMAGING WINDS AND LARGE HAIL OVER SOUTH CENTRAL UPPER
MICHIGAN THROUGH EARLY THIS EVENING WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AREAS OF FROST ARE EXPECTED INLAND FROM THE GREAT LAKES ON WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF LARGE HAIL OR DAMAGING WINDS WOULD BE GREATLY
APPRECIATED.

LSZ162-240>251-263>267-291200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
419 PM EDT MON MAY 28 2012 /319 PM CDT MON MAY 28 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-291200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
419 PM EDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. THERE IS
THE POSSIBILITY OF WINDS OVER 35 KNOTS AND LARGE HAIL WITH THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF WINDS OVER 35 KNOTS OR LARGE HAIL WOULD BE GREATLY
APPRECIATED.

SRF

In the hours before

Local storm report, May 28, 3:32 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
432 PM EDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     STEPHENSON              45.41N 87.61W
05/28/2012                   MENOMINEE          MI   TRAINED SPOTTER

            POWER LINES AND TREES DOWN ACROSS RAIL ROAD TRACKS.
            EMERGENCY SERVICES HAVE BEEN ACTIVATED FOR THE AREA.

&&

JMWIX
Local storm report, May 28, 3:40 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
440 PM EDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     TSTM WND DMG     1 SW SCHAEFFER          45.76N 87.31W
05/28/2012                   DELTA              MI   TRAINED SPOTTER

            TREES GREATER THAN 5 INCH DIAMETER DOWN ACROSS YARD.

&&

JMWIX
Special weather statement, May 28, 4:29 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
529 PM EDT MON MAY 28 2012

MIZ012-282200-
MENOMINEE-
429 PM CDT MON MAY 28 2012

...SIGNIFICANT WEATHER ALERT FOR MENOMINEE COUNTY UNTIL 500 PM
CDT/600 PM EDT/...

AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF STEPHENSON...OR 27 MILES
NORTH OF MENOMINEE.  THIS STORM WAS MOVING NORTHEAST AT 50 MPH.

DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BAGLEY...
  CARNEY...
  GOURLEY...
  WILSON...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

SRF
Local storm report, May 28, 4:59 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
559 PM EDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HEAVY RAIN       7 SW MUNISING           46.35N 86.75W
05/28/2012  M1.50 INCH       ALGER              MI   TRAINED SPOTTER

            40 MINUTE STORM TOTAL.

&&

JMWIX
Special weather statement, May 28, 6:27 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
727 PM EDT MON MAY 28 2012

MIZ011-290015-
DICKINSON-
627 PM CDT MON MAY 28 2012

...SIGNIFICANT WEATHER ALERT FOR DICKINSON COUNTY UNTIL 715 PM CDT...

AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHANNING...OR 11 MILES EAST OF CRYSTAL
FALLS. THIS STORM WAS MOVING NORTHEAST AT 25 MPH.

PENNY SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SAGOLA...
  CHANNING...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

MCB

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 6:52 PM CDTSpecial Marine WarningMQT38 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.